Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Septic fields with discriminant $\pm 2^a 3^b$
HTML articles powered by AMS MathViewer

by John W. Jones and David P. Roberts PDF
Math. Comp. 72 (2003), 1975-1985 Request permission


We classify septic number fields which are unramified outside of $\{\infty ,2, 3\}$ by a targeted Hunter search; there are exactly $10$ such fields, all with Galois group $S_7$. We also describe separate computations which strongly suggest that none of these fields come from specializing septic genus zero three-point covers.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40
  • Retrieve articles in all journals with MSC (2000): 11Y40
Additional Information
  • John W. Jones
  • Affiliation: Department of Mathematics and Statistics, Arizona State University, Box 871804, Tempe, Arizona 85287
  • Email:
  • David P. Roberts
  • Affiliation: Division of Science and Mathematics, University of Minnesota-Morris, Morris, Minnesota 56267
  • Email:
  • Received by editor(s): August 27, 2001
  • Received by editor(s) in revised form: April 4, 2002
  • Published electronically: February 3, 2003
  • © Copyright 2003 American Mathematical Society
  • Journal: Math. Comp. 72 (2003), 1975-1985
  • MSC (2000): Primary 11Y40
  • DOI:
  • MathSciNet review: 1986816